Hail, Young
- When
- February 22, 6:15 PM CST
- Where
- Young County, Olney
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.367, -98.767
11 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 22, 6:14 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CST TUE FEB 22 2005
.UPDATE...
UPDATED PACKAGE FOR WATCH 32.
42
&&
.AVIATION...
550 PM CST...
WE WILL CONTINUE WITH A WET FORECAST FOR THE NEXT 24 HOURS...AS
MODEL GUIDANCE CONTINUES TO BE IN GOOD AGREEMENT ON DEVELOPMENT OF
WIDESPREAD CONVECTION ACROSS NORTH TEXAS LATER THIS EVENING. THIS
WILL OCCUR AS A WEAK SHORTWAVE TROUGH ENHANCES THE LOW-LEVEL
JET...AS IT TRANSLATES THROUGH SOUTHWEST FLOW ALOFT. WILL INCREASE
TSRA CHANCES FOR ALL SITES AFTER 23/06Z...WITH BULK OF PRECIPITATION
EXPECTED TO MOVE EWD ON WEDNESDAY MORNING. LINGERING LIGHT RAIN WILL
BE POSSIBLE THROUGH END OF THE FORECAST PERIOD. CIGS WILL REMAIN
IFR/MVFR THROUGH THE PERIOD AT KACT...AND SHOULD LOWER TO MVFR BY
23/03Z AT THE METROPLEX TAF SITES...WITH LIFR LIKELY DURING PERIODS
OF PRECIPITATION. OTHERWISE...SOUTHEAST SURFACE WINDS WILL BACK TO
THE NORTHEAST THROUGH THE PERIOD...AS A STRONGER COLD FRONT PUSHES
SOUTHWARD ACROSS THE REGION.
65/DD
&&
.UPDATE...
HAVE UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 31 FOR THIS
EVENING. 42
&&
.DISCUSSION...
340 PM...
DIFFICULT FORECAST IN THE SHORT TERM WITH A RAPIDLY CHANGING AND
HIGHLY MESOSCALE EVENT ON HAND. UPPER LOW IS EDGING CLOSER TO
CALIFORNIA...WITH SHORTWAVE ENERGY NOW CLEARLY EVIDENT ON WATER
VAPOR TO OUR SOUTHWEST. ONE SHORTWAVE CURRENTLY MOVING ACROSS THE
RIO GRANDE...WITH A SECOND AND MORE DEFINED SHORTWAVE JUST NOW
ONSHORE OF WESTERN MEXICO. ATMOSPHERE HAS BECOME MODERATELY
UNSTABLE THIS AFTERNOON...BUT SO FAR LACK OF UPPER FORCING OR
DEFINITIVE MESOSCALE BOUNDARIES HAS KEPT THINGS QUIET. THIS SHOULD
CHANGE SOON WITH CONVECTION EXPECTED TO FIRE TO OUR WEST WHERE AN
ENHANCEMENT IN CU IS NOW SEEN AS THE FIRST SHORTWAVE COMES ACROSS.
THERE IS UNANIMOUS AGREEMENT IN THE MODELS THAT CONVECTION WILL
DEVELOP AND ORGANIZE OVER THE CWA THIS EVENING. SPC HAS MUCH OF THE
AREA IN SLIGHT RISK AND HPC HAS THE NORTHERN COUNTIES OUTLINED IN
SLIGHT RISK FOR EXCESSIVE RAINFALL. STRONG FORCING ALOFT WILL
COMBINE WITH INSTABILITY AND AN INCREASINGLY MOIST BOUNDARY LAYER TO
PRODUCE DEEP/STRONG CONVECTION. HAVE LIMITED MENTION OF SEVERE TO
THE WESTERN ZONES WHERE CONVECTION SHOULD ENTER FIRST AND THIS IS
ALSO WHERE SPC HAS THE RISK FOR VERY LARGE HAIL. STORMS SHOULD
CONGEAL INTO A MESOSCALE CONVECTIVE SYSTEM IN THE NW WITH CORFIDI
VECTORS INDICATING EASTWARD MOVEMENT PARALLEL TO THE STATIONARY
FRONT AT ONLY 10 KNOTS. THIS POINTS TO A POTENTIAL FOR TRAINING
ECHOS NORTH OF I-20 AND HAVE ISSUED A FLOOD WATCH FOR THIS AREA.
ACROSS THE SOUTH JUST SCATTERED SHOWERS/STORMS ARE EXPECTED AS THE
FRONTAL BOUNDARY WILL BE TOO FAR NORTH TO HELP FOCUS RAINFALL.
FRONT WILL SLOWLY SLIDE SOUTH TONIGHT IN THE WAKE OF THE CONVECTIVE
COMPLEX. WILL KEEP LIKELY POPS GOING WEDNESDAY...BUT HEAVY RAIN
THREAT WILL SHIFT TO THE SOUTH. SOME SEVERE STORMS POSSIBLE ACROSS
THE SOUTH TOMORROW AFTERNOON...BUT CONVECTION TONIGHT MAY NEGATIVELY
IMPACT PROGGED INSTABILITIES AND SHEAR. THE MODELS WERE A LITTLE
COOLER/DRIER THIS RUN AND HAVE GENERALLY KEPT THE TREND OF MOSTLY
CLOUDY SKIES AND SLIGHT CHANCES OF RAIN. RIGHT NOW SOME LIGHT RAIN
IS POSSIBLE THURSDAY AND AGAIN SATURDAY. DUE TO LACK OF CONSISTENCY
PULLED THE CHANCES OUT OF THE OTHER DAYS...BUT LEFT 10 PERCENT POPS
IN THE GRIDS. SOME WARMER WEATHER POSSIBLE EARLY NEXT WEEK AS SWLY
LOW LEVEL FLOW BECOMES ESTABLISHED.
TR/92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 56 60 40 50 / 90 60 40 10
WACO, TX 59 67 45 51 / 70 60 50 20
PARIS, TX 49 54 40 50 / 90 60 40 10
DENTON, TX 52 58 39 49 / 90 60 40 10
MCKINNEY, TX 53 58 40 50 / 90 60 40 10
DALLAS, TX 57 60 40 50 / 90 60 40 10
TERRELL, TX 57 61 41 51 / 90 60 40 10
CORSICANA, TX 58 65 46 51 / 80 60 40 10
TEMPLE, TX 60 70 46 51 / 70 60 50 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 6 PM TUESDAY UNTIL 4 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES...COLLIN...COOKE...
DALLAS...DELTA...DENTON...EASTLAND...ELLIS...ERATH...
FANNIN...GRAYSON...HOOD...HOPKINS...HUNT...JACK...
JOHNSON...KAUFMAN...LAMAR...MONTAGUE...PALO PINTO...
PARKER...RAINS...ROCKWALL...SOMERVELL...STEPHENS...
TARRANT...VAN ZANDT...WISE...AND YOUNG.
SEVERE THUNDERSTORM WATCH 31 UNTIL MIDNIGHT FOR THE FOLLOWING
ZONES...COMANCHE...EASTLAND...ERATH...MILLS...PALO PINTO...
AND STEPHENS.
SEVERE THUNDERSTORM WATCH 32 UNTIL MIDNIGHT FOR THE
FOLLOWING ZONES...BELL...BOSQUE...COLLIN...COOKE...
CORYELL...DALLAS...DENTON...ELLIS...FALLS...GRAYSON...
HAMILTON...HILL...HOOD...JACK...JOHNSON...LAMPASAS...
MCLENNAN...MONTAGUE...PARKER...ROCKWALL...SOMERVELL...
TARRANT...WISE...AND YOUNG.
&&HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 610 PM CST TUE FEB 22 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 610 PM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...FLOOD WATCH IN EFFECT TONIGHT NORTHERN HALF... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS MAY ALSO PRODUCE HEAVY RAIN... RESULTING IN THE RISK OF FLASH FLOODING...THUS A FLOOD WATCH HAS BEEN ISSUED FOR THE AREA ALONG AND NORTH OF AN EASTLAND...TO CANTON. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS WEDNESDAY...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF AN EASTLAND...TO ATHENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING WEST OF THE I-35 CORRIDOR...AND ACTIVATION MAY BE NEEDED ACROSS THE REST OF THE AREA AFTER 9 PM. 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 544 PM CST TUE FEB 22 2005 TXZ100-230045- YOUNG- 544 PM CST TUE FEB 22 2005 ...SIGNIFICANT WEATHER UPDATE... AT 544 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 7 MILES NORTH OF MURRAY...OR 16 MILES SOUTHWEST OF OLNEY...MOVING NORTHEAST AT 25 MPH. JEAN...LOVING...MURRAY AND OLNEY ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM CONTINUES TO STRENGTHEN...THEN A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR YOUNG COUNTY.
The Dyess AFB radar (KDYX), 103 km away, was scanning. The volume nearest the first event began at 00:12 UTC.
11 hail, 1 flash flood. Local standard time, as filed.
Several roads under water and barricaded across far northern portions of county, including FM 218 and Highway 16.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438224, 5438225, 5438266, 5438226, 5438227, 5438228, 5438229, 5438230, 5438231, 5438232, 5438233, 5438265.